WIT Press


A Contact Problem In Poroelasticity

Price

Free (open access)

Paper DOI

10.2495/CON930331

Volume

1

Pages

12

Published

1993

Size

897 kb

Author(s)

A.P.S. Selvadurai & Z.Q. Yue

Abstract

A contact problem in poroelasticity A.P.S. Selvadurai, Z.Q. Yue^ Department of Civil and Environmental Engineering, Carleton University, Ottawa, Ontario KlS 5B6, Canada ABSTRACT The paper examines the axisymmetric problem of the indentation of poroe- lastic layer which rests in contact with a rough rigid and impermeable base. The indenting punch has a circular planform and the smooth contact is assumed to be either permeable or impermeable. The paper develops the integral equations governing the problem for the generalized case where the the pore-fluid is considered to be compressible. Numerical results are presented to illustrated the influence of layer thickness, drainage con- ditions, and the compressibility characteristics of the pore fluid on the degree of consolidation settlement of the indenting punch. INTRODUCTION The classical theory of poroelasticity which is applicable to the study of the mechanics of deformable fluid saturated porous medium was first de- veloped by

Keywords